I was diagnosed with stage 2 Squamous Cell Carcinoma on the tonsil in January of this year. Have already gone through the 35 radiation treatments and had weekly doses of chemo (cisplatin to start then put on a different one I can’t remember due to cisplatin causing permanent tinnitus). Anyway, that all finished mid April and my current frustration is I wake up every day feeling nauseated. Some mornings to the point of vomiting. Even though I am still taking Zofran. I can’t seem to find any answers as to how long this will last. Google only pulls answers talking about side effects of those currently in treatment and Oncology Dr says it should go away “soon”; but someone I work with who had thyroid cancer said she still gets nauseated and it’s been “a long time” for her. I know everyone’s experience will be different, but for me the nausea and vomiting were the worst part of treatment because I’ve always hated and somewhat feared throwing up. I feel lucky I didn’t experience the pain and mouth sores others have reported. Radiation Dr told me it could be 6 months before I feel normal again. I thought that meant my energy levels and strength, I suppose he could have meant the nausea, too.
Cancer Council NSW would like to acknowledge the traditional custodians of the land on which we live and work.We would also like to pay respect to elders past and present and extend that respect to all other Aboriginal people.